Jump to content
CrazyBoards.org

I don't know if I like Seroquel...


Recommended Posts

I moved on up to 300 mg of Seroquel XR over the last three weeks or so. I'm not sure if it's helpful. Even though the XR version isn't as sedating, I'm still sleeping 10-11 hours a day, and I'm groggy for all but maybe four hours out of the day. I can't get up in the morning to save my life. That elevated mood goodness was finally quashed a few days ago, but even before that I had been progressively becoming more irritable and sort of weepy (example - I wanted to leave my husband after seeing that he didn't pay the electric bill on time. Like I've never done that. And then I felt guilty and started crying because he has been very supportive about me going back to school and me being unemployed). I don't feel like I'm functioning particularly well. I'm having more difficulty with remembering things and following instructions. I'm taking a pretty difficult class at the moment, and I can't afford to be screwing up all of the time.

Is this worth calling the pdoc? Should I wait another week or two before giving him a call? Did I give the med a fair trial? I haven't been on the 300 mg for but a week and a half. I only have four more sample pills, and I don't want to pay a co-pay and have the prescription filled if I'm just going to end up on something else.

Thanks.

Link to comment
Share on other sites

I did call my pdoc. I was on Seroquel 300mg (cant remember how often). It made me sleep for 10-11hrs, not remember dates, days, month, appts etc. My pdoc discontinued the seroquel and tried me on some different meds - still havent found one that works well yet. I have been off of the seroquel for a year now and still have a foggy memory of what/when events happened while I was taking the med. Good luck.

Link to comment
Share on other sites

Your testimony sold me on calling the pdoc. I just left a voice mail stating my issues with the medication, and I asked whether or not I should continue it.

Link to comment
Share on other sites

Just my two cents, but I don't think you've given it enough time. Seroquel can crush you with sleepiness at first, but eventually (okay, ymmv) you'll become accustomed to it. What dose were you at before, and how long total have you been on it?

I'm going to be slowly, very slowly, tapering off of it (I think) and replace it with abilify, only because I can't lose the weight. Very nervous about coming off seroquel, I really like it, especially since it helps me sleep at night. No seroquel, no sleep.

Link to comment
Share on other sites

The sleep is the hardest thing for me to deal with, followed by being unable to remember anything from an hour before, but my screwy mood is sort of what has me concerned. I dunno. We'll see what he says...

Link to comment
Share on other sites

You know, I've been bit by this before with many other meds. Often what I find is happening is that I'm having memory problems secondary to the affective disturbance (either way), not secondary to the med. I just didn't notice so much when I was manic.

I would have sworn to you it was the drug. It wasn't. It was my fucked-up brain.

Now the sleepy, yes, that may well be the Seroquel. In which case it is likely to get better with time.

But you're describing "screwy mood" concurrent with memory problems, and, in my weird brain world, that kinda suggests that even more aggressive treatment may be in order.

Link to comment
Share on other sites

I was on seroquel for a month. Never had memory problems until that particular medication. It completely knocked me out. Even when I was awake, I had a hard time functioning. I was on medical leave but couldnt remember to keep up with the paperwork and ended up getting fired. Never tried to look into "wrongful" firing because I couldnt stay awake long enough to pursue the issue. I don't care for seroquel at all. Some people do ok on seroquel and some dont. Trying to get the right medication is trial and error. I still suggest talking to your pdoc and getting their opionion. I agree with Silver you might need more aggressive treatment. Just don't just stop taking the medication without consulting your pdoc first. Sometimes stopping is worse than the side effects.

Link to comment
Share on other sites

He told me to take 150 mg and call on Monday. I have never wanted off of a drug this much...but I will follow the orders. I see my tdoc on Wednesday, too. Maybe she can help me deal with the mood thing.

I had some memory problems when starting Lamictal. They just seemed to get worse when I started Seroquel. I'm groggy for most of the day, so I wonder if maybe the memory issue is more because I'm tired and not really paying attention to things. Hm. But it feels like my brain started working slower after starting Seroquel...a lot more problems with word recall, following written instructions, spelling, typing, etc. Makes anatomy class loads of fun....

Or maybe coming down from an elevated state is screwing with my memory. Hm. Dunno.

I kind of wish pdoc would have upped my Lamictal...I wonder if the lowish dose and the BCP's are resulting in me not getting enough of the medication. Hm. I may bring it up next week...

Link to comment
Share on other sites

No pun intended, but I can't remember when my memory started to fail. I've been going through a bunch of meds the last few years... I can't even pinpoint which one is "it". Husband stays pissed, because I can't remember what he told me a day/hour/minutes ago.

Link to comment
Share on other sites

I have also experienced the extreme sedation that Seroquel apparently many people are experiencing, I'm convinced that Seroquel takes action on the hystamine levels as any "non-drowsy" allergy medicine I have ever been on seems to put me to sleep almost immediately. I was on 200mg of Seroquel for 6 months and never seemed to get past the 16 hour sleep cycles. I have tried Abilify, Geodon, Xanax, Lamictal, and briefly Zyprexa the only one that I can tolerate the sedative effects is Geodon, so maybe this might help? Honestly, I don't think you'll ever overcome the sedation, but we are all different, just my two cents.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...